Alert archive / Georgia / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 459, NWS Atlanta, GA

December 9, 20096 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Dec 9, 2009, 4:28 AM EST for 6 counties in Georgia. It was in force for 28 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Dec 9, 2009, 4:28 AM EST (09:28 UTC)
Expired
Dec 9, 2009, 4:56 AM EST
In force
28 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Butts County, GA, Clarke County, GA, Jasper County, GA, Morgan County, GA, Newton County, GA, Walton County, GA

The radar

The Atlanta radar (KFFC), 90 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 9, 4:36 AM ESTTSTM WND DMG7 Nnw Monticello, GAFEW TREES DOWN AND A FEW POWERLINES DOWN. NO ADDITIONAL INFORMATION AVAILABLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.5 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2009-12-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2009-12-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 0 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
449 m above ground
0-6 km bulk shear
0 kt
0-1 km storm-relative helicity
0 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 090928
SVRFFC
GAC035-059-159-211-217-297-091015-
/O.NEW.KFFC.SV.W.0459.091209T0928Z-091209T1015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
428 AM EST WED DEC 9 2009

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BUTTS COUNTY IN CENTRAL GEORGIA
  NORTHERN JASPER COUNTY IN CENTRAL GEORGIA
  MORGAN COUNTY IN NORTH CENTRAL GEORGIA
  NEWTON COUNTY IN NORTH CENTRAL GEORGIA
  SOUTHERN WALTON COUNTY IN NORTH CENTRAL GEORGIA
  EXTREME SOUTHEASTERN CLARKE COUNTY IN NORTHEAST GEORGIA

* UNTIL 515 AM EST

* AT 426 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS UP
  TO 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM
  OXFORD TO 7 MILES SOUTHWEST OF PORTERDALE TO JENKINSBURG...MOVING
  EAST AT 65 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  COVINGTON...JERSEY...SOCIAL CIRCLE...MANSFIELD...NEWBORN...
  RUTLEDGE...BOSTWICK...MADISON AND BUCKHEAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED ROTATION WITHIN THESE STORMS. ALTHOUGH
CURRENT DATA DOES NOT INDICATE THE EXISTENCE OF A TORNADO...A TORNADO
MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO
A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR
SMALL INTERIOR ROOM.

IF YOU SEE WIND DAMAGE...WAIT UNTIL THE STORM HAS PASSED...AND THEN 
CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 AM EST WEDNESDAY MORNING
FOR NORTHWESTERN GEORGIA.

&&

LAT...LON 3378 8347 3372 8345 3370 8340 3360 8335
      3355 8327 3348 8329 3330 8407 3345 8393
      3349 8395 3349 8403 3353 8404 3366 8392
      3374 8391 3370 8385 3381 8351 3379 8346
      3387 8326
TIME...MOT...LOC 0928Z 254DEG 56KT 3368 8386 3351 8395
          3337 8403

$$
3 follow-up statements
000 
WWUS52 KFFC 090937
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
437 AM EST WED DEC 9 2009

GAC035-059-159-211-217-297-091015-
/O.CON.KFFC.SV.W.0459.000000T0000Z-091209T1015Z/
BUTTS GA-JASPER GA-NEWTON GA-MORGAN GA-WALTON GA-CLARKE GA-
437 AM EST WED DEC 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM EST
FOR CLARKE...SOUTHERN WALTON...MORGAN...NEWTON...NORTHERN JASPER AND
NORTHERN BUTTS COUNTIES...

AT 436 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SOCIAL CIRCLE TO STARRSVILLE TO TURTLE COVE...MOVING EAST AT 65
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MANSFIELD...NORTH ALCOVY...EBENEZER...NEWBORN...EUDORA...RUTLEDGE...
HARD LABOR CREEK STATE PARK...CALVIN...FARRAR...BOSTWICK...REESE...
APALACHEE...WESTGATE PARK...MADISON...BEECHWOOD HILLS...STATE
BOTANICAL GARDEN OF GEORGIA...JAMES HOLLAND YOUTH SPORTS COMPLEX...
OCONEE HEIGHTS...GODFREY...SANDY CREEK RECREATION AREA...WHITEHALL...
BARRETTS MILL...ATHENS...WINTERVILLE...HULL...BUCKHEAD...SWORDS AND
PARKS MILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS. IF YOU ARE IN ITS PATH...PREPARE 
IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A 
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST WEDNESDAY MORNING
FOR NORTHERN GEORGIA.

&&

LAT...LON 3378 8347 3372 8345 3370 8340 3360 8335
      3355 8327 3348 8329 3330 8407 3345 8393
      3349 8395 3349 8403 3353 8404 3366 8392
      3374 8391 3370 8385 3381 8351 3379 8346
      3387 8326
TIME...MOT...LOC 0937Z 254DEG 56KT 3368 8368 3351 8377
          3337 8386

$$
000 
WWUS52 KFFC 090944
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
444 AM EST WED DEC 9 2009

GAC035-217-297-090953-
/O.CAN.KFFC.SV.W.0459.000000T0000Z-091209T1015Z/
BUTTS GA-NEWTON GA-WALTON GA-
444 AM EST WED DEC 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN WALTON...NEWTON AND
NORTHERN BUTTS COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM HAS EXITED WALTON...NEWTON...AND BUTTS 
COUNTIES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST WEDNESDAY MORNING
FOR NORTHERN GEORGIA.

LAT...LON 3404 8333 3399 8326 3390 8324 3385 8328
      3389 8337 3380 8348 3360 8335 3355 8327
      3348 8329 3335 8386 3336 8386 3344 8382
      3349 8368 3359 8368 3380 8353 3389 8338
      3393 8343 3393 8351 3400 8351 3406 8338
TIME...MOT...LOC 0943Z 253DEG 52KT 3366 8365 3349 8374
          3336 8385

$$

GAC059-159-211-091015-
/O.CON.KFFC.SV.W.0459.000000T0000Z-091209T1015Z/
JASPER GA-MORGAN GA-CLARKE GA-
444 AM EST WED DEC 9 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM EST
FOR CLARKE...MORGAN AND NORTHERN JASPER COUNTIES...

AT 442 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS UP TO 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM RUTLEDGE TO EUDORA TO TURTLE COVE...MOVING EAST AT 60 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HARD
LABOR CREEK STATE PARK...REESE...CALVIN...FARRAR...BOSTWICK...
APALACHEE...MADISON...BEECHWOOD HILLS...STATE BOTANICAL GARDEN OF
GEORGIA...WESTGATE PARK...OCONEE HEIGHTS...GODFREY...JAMES HOLLAND
YOUTH SPORTS COMPLEX...WHITEHALL...ATHENS...SANDY CREEK RECREATION
AREA...BARRETTS MILL...BUCKHEAD...WINTERVILLE...HULL...SWORDS AND
PARKS MILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST WEDNESDAY MORNING 
FOR NORTHERN GEORGIA.

&&

LAT...LON 3404 8333 3399 8326 3390 8324 3385 8328
      3389 8337 3380 8348 3360 8335 3355 8327
      3348 8329 3335 8386 3336 8386 3344 8382
      3349 8368 3359 8368 3380 8353 3389 8338
      3393 8343 3393 8351 3400 8351 3406 8338
TIME...MOT...LOC 0943Z 253DEG 52KT 3366 8365 3349 8374
          3336 8385

$$
000 
WWUS52 KFFC 090956
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
456 AM EST WED DEC 9 2009

GAC059-159-211-091005-
/O.CAN.KFFC.SV.W.0459.000000T0000Z-091209T1015Z/
JASPER GA-MORGAN GA-CLARKE GA-
456 AM EST WED DEC 9 2009

...THE SEVERE THUNDERSTORM WARNING FOR CLARKE...MORGAN AND NORTHERN
JASPER COUNTIES IS CANCELLED...

THE THUNDERSTORMS HAVE WEAKENED AND ARE NO LONGER SEVERE. HOWEVER... 
STRONG GUSTY WINDS UP TO 45 MPH AND VERY HEAVY RAIN ARE STILL 
POSSIBLE WITH THIS STORM.

IF YOU SAW WIND DAMAGE...CALL THE NATIONAL WEATHER SERVICE TOLL FREE 
AT 1 8 6 6 7 6 3 4 4 6 6.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 AM EST WEDNESDAY MORNING
FOR NORTHERN GEORGIA.

LAT...LON 3404 8333 3399 8326 3390 8324 3385 8328
      3389 8337 3380 8348 3360 8335 3355 8327
      3348 8329 3335 8386 3336 8386 3344 8382
      3349 8368 3359 8368 3380 8353 3389 8338
      3393 8343 3393 8351 3400 8351 3406 8338
TIME...MOT...LOC 0955Z 253DEG 52KT 3368 8344 3351 8354
          3338 8365

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 9, 3:54 AM EST, 34 minutes earlier.

Area forecast discussion, Dec 9, 3:54 AM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
354 AM EST WED DEC 9 2009

.SHORT TERM /TODAY THROUGH FRIDAY/...
CURRENT RADAR LOOP SHOWS SEVERE WEATHER SYSTEM MOVING RAPIDLY ACROSS
AL AND INTO GA THIS MORNING. THE STRONGEST STORMS WILL BE MOVING
INTO W GA OVER THE NEXT 2 HOURS WITH MORE COMING BEHIND THAT OVER
THE NEXT 6 TO 8 HOURS. THIS SYSTEM IS EXPECTED TO SWEEP THROUGH THE
STATE TODAY AND SHOULD BE EAST OF THE CWA BY 00Z THU. THE MAIN LOW
PRESSURE CENTER WITH THIS SYSTEM IS CURRENTLY OVER CENTRAL IL AND IS
EXPECTED TO CONTINUE MOVING NE INTO SRN ONTARIO/SWRN QUEBEC THROUGH
06Z THU. THE WARM FRONT AHEAD OF THIS SYSTEM IS CURRENTLY MOVING
NORTHWARD THROUGH THE STATE USHERING IN SOME VERY WARM AIR. MOST OF
CENTRAL GEORGIA HAS SEEN ALMOST A 20 DEG INCREASE IN TEMPS OVER THE
PAST 4 HOURS. INSTABILITIES ARE ALSO INCREASING IN THE WARM SECTOR
WITH MUCAPES IN THE 400-800 J/KG RANGE AND LIS AROUND -1 TO -3. THE
BIGGEST CONCERN IS STILL THE HIGH SHEAR ENVIRONMENT ESPECIALLY
ACROSS NORTH GA WITH THE 50-80KT LLJ ACROSS MOST OF THAT AREA. LOOKS
LIKE THERE IS NOT MUCH ROTATION WITH THESE STORMS BUT THE POTENTIAL
IS STILL THEIR FOR AN ISOLATED TORNADO. RIGHT NOW THE BIGGEST THREAT
IS VERY STRONG WINDS WITH THE STRONGER THUNDERSTORMS. EXPECTING WIND
SPEEDS IN THE 20 TO 40 KT RANGE AND MAY SEE SOME HIGHER GUST ESPECIALLY
IN THE HIGHER ELEVATIONS OF THE N GA MOUNTAINS. ONCE THIS SYSTEM
MOVES THROUGH THE AREA COOL HIGH PRESSURE BUILDS IN BEHIND THE
FRONT BEGINNING TONIGHT. THIS HIGH PRESSURE RIDGE EVENTUALLY
BECOMES CENTERED OVER N GA BY 18Z FRI BEFORE MOVING OFF INTO THE
MID ATLANTIC SAT AS ANOTHER WAVE MOVES INTO SOUTH AND CENTRAL GA.

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
AS MENTIONED ABOVE...HIGH PRESSURE WILL BE OVER THE STATE FOR THE
BEGINNING OF THE EXTENDED BEFORE MOVING OFF INTO THE MID ATLANTIC
STATES SAT MORNING. THIS RIDGE DOES BEGIN TO SET UP A WEDGE DOWN THE
EASTERN SEABOARD AS THE NEXT WAVE MOVES NORTHWARD OUT OF THE
NORTHERN GULF. THIS WAVE WILL SPREAD RAIN ACROSS THE DEEP SOUTH
BEGINNING FRI AFTERNOON ACROSS SOUTHERN LA SPREADING EASTWARD INTO GA
SAT MORNING...AND CONTINUING THROUGH SUN. THE WEDGE STAYS
ENTRENCHED ACROSS NORTH AND CENTRAL GA THROUGH MONDAY SO IT SHOULD
KEEP THE ATMOSPHERE OVER GA VERY STABLE.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          62  28  54  27  53 /  50   0   0   0  10
ATLANTA         62  27  49  26  49 /  10   0   0   0  10
BLAIRSVILLE     51  27  44  18  42 /  20   0   0   0  10
CARTERSVILLE    66  26  46  22  45 /   0   0   0   0  10
COLUMBUS        68  40  50  33  48 /  30   5   0   0  10
GAINESVILLE     54  28  50  23  44 /  20   0   0   0  10
MACON           71  35  51  30  49 /  60   5   5   0  10
ROME            54  29  48  22  45 /   0   0   0   5  10
PEACHTREE CITY  69  30  48  22  48 /  20   0   0   0  10
VIDALIA         72  39  50  28  50 /  70  30  30   0  10

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: BALDWIN...BANKS...BARROW...BARTOW...BIBB...BLECKLEY...
BUTTS...CARROLL...CATOOSA...CHATTAHOOCHEE...CHEROKEE...CLARKE...
CLAYTON...COBB...COWETA...CRAWFORD...CRISP...DEKALB...DODGE...
DOOLY...DOUGLAS...EMANUEL...FAYETTE...FLOYD...FORSYTH...
GLASCOCK...GORDON...GREENE...GWINNETT...HALL...HANCOCK...
HARALSON...HARRIS...HEARD...HENRY...HOUSTON...JACKSON...JASPER...
JEFFERSON...JOHNSON...JONES...LAMAR...LAURENS...MACON...
MADISON...MARION...MERIWETHER...MONROE...MONTGOMERY...MORGAN...
MUSCOGEE...NEWTON...NORTH FULTON...OCONEE...OGLETHORPE...
PAULDING...PEACH...PIKE...POLK...PULASKI...PUTNAM...ROCKDALE...
SCHLEY...SOUTH FULTON...SPALDING...STEWART...SUMTER...TALBOT...
TALIAFERRO...TAYLOR...TELFAIR...TOOMBS...TREUTLEN...TROUP...
TWIGGS...UPSON...WALTON...WARREN...WASHINGTON...WEBSTER...
WHEELER...WHITFIELD...WILCOX...WILKES...WILKINSON.

HIGH WIND WARNING UNTIL 6 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...MURRAY...PICKENS...
TOWNS...UNION...WHITE.

WIND ADVISORY UNTIL 6 AM EST EARLY THIS MORNING FOR THE
FOLLOWING ZONES: DAWSON...FANNIN...GILMER...LUMPKIN...MURRAY...
PICKENS...TOWNS...UNION...WHITE.

WIND ADVISORY UNTIL 6 PM EST THIS EVENING FOR THE FOLLOWING
ZONES: CHATTOOGA...DADE...WALKER.

TORNADO WATCH UNTIL 7 AM EST THIS MORNING FOR THE FOLLOWING
ZONES: CARROLL...CHEROKEE...CLAYTON...COBB...COWETA...DOUGLAS...
FAYETTE...HARALSON...HARRIS...HEARD...MERIWETHER...MUSCOGEE...
NORTH FULTON...PAULDING...POLK...SOUTH FULTON...TROUP.

&&

01
Hazardous weather outlook, Dec 8, 10:25 PM EST, 6 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1025 PM EST TUE DEC 8 2009

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-100330-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1025 PM EST TUE DEC 8 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TONIGHT
ISOLATED TORNADOES POSSIBLE TONIGHT.

.SYNOPSIS...
A POWERFUL LOW PRESSURE SYSTEM WAS APPROACHING THE MID MISSISSIPPI
VALLEY THIS EVENING. ITS ASSOCIATED WARM FRONTAL BOUNDARY WAS
MOVING GRADUALLY NORTHWARD THROUGH CENTRAL GEORGIA AND SHOULD
CONTINUE NORTHWARD OVERNIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE PERIODS OF HEAVY RAIN WITH SOME MINOR
FLOODING POSSIBLE MAINLY ACROSS NORTH GEORGIA TONIGHT. STRONG
GUSTY WINDS ARE POSSIBLE OVER THE NORTH GEORGIA MOUNTAINS TONIGHT.
A FEW SEVERE THUNDERSTORMS WITH ISOLATED TORNADOES POSSIBLE ACROSS
NORTH AND CENTRAL GEORGIA TONIGHT INTO WEDNESDAY MORNING.

.DISCUSSION...
HIGH PRESSURE CONTINUES TO WEDGE ACROSS NORTH GEORGIA...HOWEVER A
WARM FRONT WAS PUSHING GRADUALLY NORTHWARD ACROSS THE STATE. A 70
KT SOUTHWESTERLY LOW LEVEL JET AXIS CROSSING GEORGIA WILL BRING STRONG
WINDS TO THE NORTH GA MOUNTAINS WITH SOUTH WINDS OF 15 TO 30 MPH
WITH HIGHER GUST TO 45 MPH OVER THE HIGHER ELEVATIONS THROUGH TONIGHT.
MOST OF OUR FORECAST AREA SHOULD BE IN OR NEAR THE WARM SECTOR TONIGHT
WITH MODELS SUGGESTING LIMITED BUT SUFFICIENT INSTABILITY (CAPES
GENERALLY 200-800) FOR A FEW SEVERE STORMS TONIGHT. WINDS WITH AN
ISOLATED TORNADO RISK IS THE GREATEST CONCERN GIVEN VERY STRONG
DEEP LAYER AND LOW LEVEL SHEAR. THE POTENTIAL FOR HEAVY RAIN WITH
SOME MINOR FLOODING ALSO EXISTS...BUT SHOULD ONLY SEE A TOTAL OF 1
TO 3 INCHES THROUGH WEDNESDAY AFTERNOON.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
STRONG SOUTHWEST TO WEST WINDS BEHIND THIS FRONT WILL CONTINUE INTO
WEDNESDAY AFTERNOON OVER THE NORTH GEORGIA MOUNTAINS...OTHERWISE NO
HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD BE PREPARED FOR ACTIVATION DURING THE OVERNIGHT
HOURS ACROSS NORTH AND CENTRAL GEORGIA.

In the hours before

Special weather statement, Dec 9, 2:30 AM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
230 AM EST WED DEC 9 2009

GAZ005-011-012-019-090815-
230 AM EST WED DEC 9 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN NORTHERN
FLOYD...CHATTOOGA...GORDON AND MURRAY COUNTIES UNTIL 315 AM EST...

AT 228 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NORTH GEORGIA SPEEDWAY TO LYERLY...MOVING
NORTHEAST AT 40 MPH.  THESE STORMS ARE CAPABLE OF PRODUCING WIND
GUSTS UP TO 45 MPH AS THE MOVE THROUGH THE AREA.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Local storm report, Dec 9, 2:50 AM EST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
250 AM EST WED DEC 09 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 AM     TSTM WND DMG     MENLO                   34.48N 85.48W
12/09/2009                   CHATTOOGA          GA   COUNTY OFFICIAL

            ONE TREE DOWN ON CLOUDLAND ROAD NEAR MENLO AND ONE DOWN
            ON HWY 100 NEAR SUMMERVILLE.

0112 AM     TSTM WND DMG     5 E LA FAYETTE          34.71N 85.19W
12/09/2009                   WALKER             GA   COUNTY OFFICIAL

            ONE TREE DOWN ON LOWER MILL CREEK ROAD NEAR HWY 136...AND
            ANOTHER DOWN ON TEEMS ROAD.

0112 AM     TSTM WND DMG     TRENTON                 34.87N 85.51W
12/09/2009                   DADE               GA   COUNTY OFFICIAL

            ONE TREE DOWN NEAR TRENTON.

0118 AM     TSTM WND DMG     N EVERETT SPRINGS       34.49N 85.11W
12/09/2009                   FLOYD              GA   COUNTY OFFICIAL

            4-5 TREES DOWN AND A FEW POWERLINES DOWN ACROSS NORTHERN
            FLOYD COUNTY.

0120 AM     TSTM WND DMG     TILTON                  34.67N 84.94W
12/09/2009                   WHITFIELD          GA   COUNTY OFFICIAL

            A DOZEN OR MORE TREES DOWN ACROSS SOUTHERN WHITFIELD
            COUNTY...WITH SOME POWERLINES DOWN. A FEW TREES ALSO
            REPORTED DOWN NEAR ROCKY FACE.

0124 AM     TSTM WND DMG     RESACA                  34.58N 84.94W
12/09/2009                   GORDON             GA   COUNTY OFFICIAL

            911 INDICATED NUMEROUS TREES DOWN AND FENCES BLOWN OVER.
            NO SPECIFIC INFORMATION IS AVAILABLE AT THIS TIME.

0136 AM     TSTM WND DMG     RAMHURST                34.70N 84.73W
12/09/2009                   MURRAY             GA   COUNTY OFFICIAL

            AROUND 8 TREES DOWN NEAR RAMHURST AND SOUTHERN PORTIONS
            OF MURRAY COUNTY.

0200 AM     FLASH FLOOD      5 NW SUMMERVILLE        34.53N 85.41W
12/09/2009                   CHATTOOGA          GA   COUNTY OFFICIAL

            911 REPORTED 17-18 ROADS CLOSED...INCLUDING BEAVERS ROAD
            AND DOVER HILL...AMONG OTHERS.

&&

GRIFFITH
Special weather statement, Dec 9, 2:52 AM EST, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
252 AM EST WED DEC 9 2009

GAZ007-013-020-021-031-090830-
252 AM EST WED DEC 9 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN PAULDING...
CHEROKEE...BARTOW...PICKENS AND GILMER COUNTIES UNTIL 330 AM EST...

AT 248 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM FOLSOM TO 13 MILES WEST OF
EUHARLEE...MOVING EAST AT 50 MPH.  THESE STORMS ARE CAPABLE OF
PRODUCING WIND GUSTS TO 45 MPH AND HEAVY RAIN AS THEY PASS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Dec 9, 3:07 AM EST, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
307 AM EST WED DEC 9 2009

GAZ042-043-090830-
307 AM EST WED DEC 9 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN DOUGLAS AND CARROLL
COUNTIES UNTIL 330 AM EST...

AT 306 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BOWDON...MOVING NORTHEAST AT 60 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS DOUGLAS
AND CARROLL COUNTIES THROUGH 330 AM EST. SOME LOCATIONS IN THE PATH
OF THE STORM INCLUDE BLACKJACK MOUNTAIN...TYUS...ROOPVILLE...
BOWDON...LOWELL...BOWDON JUNCTION...JOHN TANNER STATE PARK...MOUNT
ZION...CARROLLTON...SEATON LAKE...ABILENE...CLEM...WHITESBURG...
HANNAH AND BYERS CROSSROADS.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Dec 9, 3:24 AM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
324 AM EST WED DEC 9 2009

GAZ052-053-066-067-090915-
324 AM EST WED DEC 9 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN TROUP...
MERIWETHER...HEARD AND COWETA COUNTIES UNTIL 415 AM EST...

AT 324 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM PLANT WANSLEY TO 15 MILES WEST OF STATE
LINE PARK...MOVING EAST AT 60 MPH.

WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS TROUP...
MERIWETHER...HEARD AND COWETA COUNTIES THROUGH 415 AM EST. SOME
LOCATIONS IN THE PATH OF THE STORM INCLUDE WARESVILLE...
CENTRALHATCHEE...TEXAS...PLANT WANSLEY...HANDY...GLENN...FRANKLIN...
POWERS CROSSROADS...ARNCO-SARGENT...STATE LINE PARK...PIEDMONT
HEIGHTS...ABBOTTSFORD...HILLCREST...WARES CROSSROADS AND
HARRISONVILLE.

A TORNADO WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR NOAA WEATHER
RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER STATEMENTS OR
POSSIBLE WARNINGS ON THESE STORMS.
Special weather statement, Dec 9, 4:08 AM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
408 AM EST WED DEC 9 2009

GAZ025-034>038-047-057-091000-
408 AM EST WED DEC 9 2009

...SIGNIFICANT WEATHER ALERT FOR 45 MPH WINDS IN HENRY...WALTON...
OCONEE...OGLETHORPE...CLARKE...BARROW...GWINNETT AND JACKSON COUNTIES
UNTIL 500 AM EST...

AT 406 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 5 MILES NORTHWEST OF THOMPSONS MILL TO 9
MILES SOUTHWEST OF CENTERVILLE...MOVING EAST AT 50 MPH.

THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 9, 12:46 AM ESTSevere Thunderstorm WarningFFCCatoosa, Dade, Walker29 min
Dec 9, 1:01 AM ESTSevere Thunderstorm WarningFFCChattooga, Floyd, Walker44 min
Dec 9, 1:18 AM ESTSevere Thunderstorm WarningFFCGordon, Murray, Whitfield42 min
Dec 9, 1:31 AM ESTFlash Flood WarningFFCChattooga, Floyd, Walker6 hr
Dec 9, 2:12 AM ESTRiver Flood WarningFFCForsyth, Fulton41 hr
Dec 9, 2:23 AM ESTSevere Thunderstorm WarningFFCFloyd, Polk32 min
Dec 9, 2:40 AM ESTFlash Flood WarningFFCGordon, Murray, Whitfield6 hr
Dec 9, 3:48 AM ESTRiver Flood WarningFFCClarke, Greene, Oconee5 days
Dec 9, 3:53 AM ESTSevere Thunderstorm WarningFFCCoweta, Fayette22 min
Dec 9, 3:59 AM ESTRiver Flood WarningFFCDade19 hr
Dec 9, 4:03 AM ESTSevere Thunderstorm WarningFFCClayton, Henry, Newton, Rockdale, Spalding27 min
Dec 9, 4:18 AM ESTTornado WarningFFCBarrow, Oconee, Walton27 min
Dec 9, 4:33 AM ESTSevere Thunderstorm WarningFFCClarke, Jackson, Madison, Oconee, Oglethorpe43 min
Dec 9, 5:17 AM ESTSevere Thunderstorm WarningFFCGreene, Hancock, Putnam, Taliaferro28 min
Dec 9, 5:44 AM ESTSevere Thunderstorm WarningFFCHancock, Taliaferro, Warren, Wilkes31 min
Dec 9, 5:50 AM ESTSevere Thunderstorm WarningFFCSumter, Webster25 min
Dec 9, 7:08 AM ESTSevere Thunderstorm WarningFFCCrisp, Wilcox52 min
Dec 9, 7:29 AM ESTRiver Flood WarningFFCChattooga32 hr
Dec 9, 7:29 AM ESTSevere Thunderstorm WarningFFCDodge, Laurens, Treutlen46 min
Dec 9, 8:03 AM ESTRiver Flood WarningFFCDawson, Forsyth8 hr
Dec 9, 8:09 AM ESTRiver Flood WarningFFCWhitfield62 hr
Dec 9, 8:09 AM ESTRiver Flood WarningFFCGordon, Murray, Whitfield69 hr
Dec 9, 10:46 AM ESTRiver Flood WarningFFCMurray, Whitfield34 hr
Dec 9, 2:10 PM ESTRiver Flood WarningFFCBibb, Houston, Jones, Monroe, Twiggs18 hr
Dec 9, 3:38 PM ESTRiver Flood WarningFFCFloyd, Gordon39 hr

Nearby

Severe Thunderstorm Warnings in Georgia, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.